MAUDE Adverse Event Report: COOK ENDOSCOPY SAVARY-GILLIARD WIRE GUIDE; KNQ, ESOPHAGEAL DILATOR

COOK ENDOSCOPY SAVARY-GILLIARD WIRE GUIDE; KNQ, ESOPHAGEAL DILATOR
Model Number G22139
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The wire guide is a reusable device.It is unknown how many times the product was reused.The instructions for use states: "during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." prior to distribution, all savary-gilliard wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd) and colonoscopy, the physician used a cook savary-gilliard wire guide.One of the guide wires bent when the physician put it in the endoscope.He said he has never bent a wire guide in his last, however many, years as a physician.He is requesting that you replace it as he feels it had a defect or this would not have occurred as this is only the second week using the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SAVARY-GILLIARD WIRE GUIDE
Common Device Name
KNQ, ESOPHAGEAL DILATOR
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8037750
Report Number1037905-2018-00509
Device Sequence Number1465323
Product Code KNQ
UDI-Device Identifier00827002221390
UDI-Public(01)00827002221390(17)210917(10)W4120271
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberG22139
Device Catalogue NumberSGW-200-SD
Device Lot NumberW4120271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1